... only just started using them.(stage 1).it is very painful and stops me in my tracks
21 Dec 2015
I was in the hospital for four and a half days and they gave me a nicotine patch I forgot to take it off at night experience severe nightmares and even days after the patch was removed my left arm where I kept my patch feels as if its been punched wondering when the sore achiness will go away
21 Dec 2015
I had same symptoms and after consulting my doctor I was referred to a physio. The trouble was around my rotator cuff. It took maybe 10 treatments of massage ect., and exercise to come right. I stopped taking all nicotine products while doing this. Good as gold now. I wonder if the nicotine weakens the tendons?
22 Mar 2016
I just started using patch yesterday and the arm I have patch on started to feel pain... It's like someone said in comment, "feels like someone punched me in the arm". It's so sore and uncomfortable. I know it's the patch because yesterday I placed it on my left arm and it was sore on left side of the arm, today I placed on right arm and it's sore from the right. I'm not sure if I should continue.. However, I know by putting patch, I'm not cranky from not smoking... So what's worse? Smoking or the side effect of patch? I don't know...
10 Nov 2015
I just started the patch at 10 oclock this morning... around 830 i took a shower and the patch came off. So i put a new on on the other arm and experienced extreme nausea and now I am experiencing arm pain like never before... its terrible... Im starting to think if its really worth it.
15 Oct 2014
I started 2 days ago and today in class my shoulder started to hurt, then the pain intensified to about a 6 or 7. it started to radiate down my arm within hours. I removed from my right to my left. Within 15 minutes it started in my left. It has to be patch. if you take off the pain takes a couple hours to go away but its pretty intense.
10 Aug 2012
Welcome to the site. I looked up all side effects and although rare, joint and muscle pain are listed as a side effect. I don't know if the symptoms will subside with continued use.
Best bet is to see your PCP for advise on continuing with the patches. Maybe a lower dose, stage 2, might relieve the symptoms. The references I looked at did not say, but your reaction was listed as common. So, please see your healthcare provider for help.
Best wishes with your smoking cessation.
19 Jan 2013
In my own personal experience, I have had the same pain problems with the patches. The pain I would experience was excruciating. If I wore the patch on my shoulder, the pain would originate in my shoulder joint, then send sharp, stabbing pains down to my elbow, and in some cases down to my wrist. When worn on my hip, the pain would shoot down to my knee. And like you said, it would stop me in my tracks. Lowering the dose and going down to a lower step didn't seem to alleviate the reaction, but I did find that if I wore the patch on my stomach, I didn't incur any joint or muscle pain. That was about 2 years ago when I tried to quit, and I'm giving it another shot!! Good luck to you with quitting!!
- Nicotine Information for Consumers
- Nicotine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nicotine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... night and the side effects of quetiapine were ten times worse and when i took it of the side effects passed. Was this just a coinsidence nurses ...
2 answers • 30 Sep 2011
I have severe muscle and joint pain, muscle weakness, and a headache.
1 answer • 5 Aug 2012
heartburn,trouble walking,memory loss, How long do the side effects last???
3 answers • 11 Apr 2015
Now that I am reading all of the side effects associated with flexeril, I now have severe acne and scars on my face. Everytime I use nicotine the ...
0 answers • 3 Feb 2016